MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Model Number SOFTEC HD
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lens had been conducted correctly.Batch reconciliation was 100.0%.Lenstec was unable to sample any lenses from the batch as all have been sold.Additionally, there were no previous complaints received from this batch.Based on the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Additionally, lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Lenstec has also conducted extensive testing on the lens model and the instruments used and our results indicate that these devices are compatible.This complaint will remain open pending the additional information requested and the receipt of the explanted lens.Once the evaluation is complete a supplemental report will be issued.
 
Event or Problem Description
Lenstec inc.Received via email, a notification stating "lens shot out of cartridge, ruptured capsule and lens fell into posterior vitreous." additional information provided stated "cataract removal without difficulty.When implanting physician attempted to inject the lens into the eye using plunger shooter (i9011-s) with cartridge (cart 45s), the lens suddenly sprung forward with minimal tension or pressure.The lens broke through the capsule and went into the posterior vitreous.The lens was unable to be retrieved.A vitrectomy was performed and a sulcus based lens inserted.Patient will go to retina specialist to have the hd lens removed from posterior vitreous".
 
Additional Manufacturer Narrative
This is a supplemental report.After follow up communication with the user facility, they indicated the lens was removed and discarded by the specialist.However, the lens injector was returned to lenstec and was subsequently sent to the manufacturer for investigation.Upon inspection, the titanium injector was found within specification.A random sample of the tip dimensions was performed with no issues found.The injector test complied with the requirement "actuation of plunger to be smooth with minimal rotational play".An injector cartridge was inserted and no functional issues were noted.Based on the investigation previously carried out, lenstec, reiterates that there is no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Initial report: a full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lens had been conducted correctly.Batch reconciliation was 100.0%.Lenstec was unable to sample any lenses from the batch as all have been sold.Additionally, there were no previous complaints received from this batch.Based on the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Additionally, lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Lenstec has also conducted extensive testing on the lens model and the instruments used and our results indicate that these devices are compatible.This complaint will remain open pending the additional information requested and the receipt of the explanted lens.Once the evaluation is complete a supplemental report will be issued.- (b)(6).
 
Event or Problem Description
This is a supplemental report with additional information about the event lenstec inc.Received via email, a notification stating "lens shot out of cartridge, ruptured capsule and lens fell into posterior vitreous".Additional information provided stated "cataract removal without difficulty.When implanting physician attempted to inject the lens into the eye using plunger shooter (i9011-s) with cartridge (cart 45s), the lens suddenly sprung forward with minimal tension or pressure.The lens broke through the capsule and went into the posterior viterous.The lens was unable to be retrieved.A vitrectomy was performed and a sulcus based lens inserted.Patient will go to retina specialist to have the hd lens removed from posterior vitreous".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key6715628
Report Number9613160-2017-00004
Device Sequence Number831564
Product Code HQL
UDI-Device Identifier00844369027342
UDI-Public00844369027342
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/30/2022
Device Model NumberSOFTEC HD
Device Lot Number165025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1